Logo CRI logo WHO logo
 
 
Chem HelpDesk user guide for general public
Question
What is the antidote for Carbamate poisoning?
Case ID : 00044

What is the antidote for Carbamate poisoning?


From : , Registered User
1st Workshop Thailand
Last viewed : 17 June 2021 20:06
Viewed : 6729 (times)



Answers
Answer from expert #1
Fatalities are rare with carbamate poisoning. It is important that the person
administering first aid knows the type of compounds that have been in use on the
day when the poisoning occurs in case the poisoning is not due to carbamate but
to something else.
Recovery is usually rapid in carbamate poisoning.
Observation may be all that is needed after exposure has been stopped by
removing contaminated clothing and washing the skin.
If the patient has collapsed, a single dose of atropine, 2 milligrams, should be
given by a syringe or by auto-injection into the thigh or upper arm.
This dosage of atropine should not harm the person.
In rare cases of carbamate poisoning, if symptoms recur after a single dose of
atropine, more atropine may be needed. Then one must ask whether exposure has
really stopped or whether some other agent or medical condition is responsible
for the patient's symptoms. Then different treatment may be needed.